Re: Help Please... I am so worried
I didn't follow GERD diet as such, just healthy eating, veg, nothing spicy, nothing carbonated, no alcohol etc.
The thing is in understanding the (likely) reason. It gets labelled too quickly as GERD and then you get the GERD meds.
what actually happens when you take anti-inflams, or IBS drugs, is that they can cause indigestion or heartburn, but the clue to regaining health is in understanding why.
Those meds strip the oespophagus of the mucous coating which protects it from acid if it splashes up from the stomach. It is normal to have a small amount of acid splash up the osophagus and it is washed down again with peristalsis, and you don't know its happened normally.
when that happens once there is no protective coating is that it is agony. This is compounded by the fact that the meds also cause bloating and indigestion which increases pressure inside the stomach and pushes the stomach contents up the wrong way back through the osophagus exacerbating the problem.
The mucous coating will replace itself and you need to allow time for it to heal - it will heal. But during the healing process be very very kind to your insides. Absolutely nothing that might burn or irritate. Avoid very cold or very hot food or drink. Look up foods that heal. Cooling foods nothing hot. Melon is good, but not straight out the fridge, carrots are excellent. I'll come back if I think of more.....